|Title:||Severe immune thrombocytopenia following COVID-19 vaccination (Moderna) and immune checkpoint inhibitor||Authors:||Chong, Kah-Meng
|Keywords:||COVID-19; Immune checkpoint inhibitors; Immune thrombocytopenia; Moderna vaccine; mRNA-based vaccine||Issue Date:||2022||Publisher:||W B SAUNDERS CO-ELSEVIER INC||Journal Volume:||56||Source:||The American journal of emergency medicine||Abstract:||
Safe and effective prophylactic vaccines are urgently needed to contain the coronavirus disease 2019 (COVID-19) pandemic. However, several vaccination-related adverse effects have been reported. Here, we report a rare case of severe immune thrombocytopenia occurring 3 days after receiving the mRNA-1273 (Moderna) COVID-19 vaccine in an Asian woman with a history of refractory lung adenocarcinoma treated with durvalumab, an immune checkpoint inhibitor. Treatment with platelet transfusion (12 units) and oral prednisolone (1 mg/kg per day) significantly improved her hemoptysis with thrombocytopenia. To the best of our knowledge, this is the first case of ITP following Moderna inoculation among Asians. This study highlights a potential adverse effect of mRNA-based COVID-19 vaccines in cancer patients receiving immune checkpoint inhibitors.
|Appears in Collections:||醫學院附設醫院 (臺大醫院)|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.